Alert archive / Montana / River Flood Warnings in 2016
River Flood Warning 1, NWS Glasgow, MT
NWS Glasgow, MT issued this river flood warning at May 10, 2016, 9:52 PM MDT for Valley County, Montana. It took effect at May 11, 2016, 5:08 PM MDT. It was in force for 64 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2016, 9:52 PM MDT (03:52 UTC)
- In effect from
- May 11, 2016, 5:08 PM MDT
- Expired
- May 14, 2016, 9:16 AM MDT
- In force
- 64 hr
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Flood severity
- Minor
County Valley County, MT
The radar
The Glasgow radar (KGGW), 18 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Milk River near Glasgow (GLWM8).
- Action stage
- 23 ft
- Minor stage
- 25 ft
- Moderate stage
- 29 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06174200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this river flood warning went out at May 10, 9:10 PM MDT, 42 minutes earlier.
Area forecast discussion, May 10, 9:10 PM MDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 910 PM MDT TUE MAY 10 2016 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH THU... UPDATE...GOING THE GOING FORECAST IS IN EXCELLENT SHAPE DEPICTING WIDESPREAD SHOWER ACTIVITY CONTINUING THOUGH MOST OF THE NIGHT...WITH A WELL DEVELOPED DRY SLOT HANGING NEAR THE NORTH DAKOTA BORDER. BIGGEST TWEAK WAS TO COOL TEMPS ACROSS SOUTHERN PHILLIPS...GARFIELD...AND PETROLEUM COUNTIES GIVEN ALREADY COOL TEMPS AND RECENT SNOWFALL. ALSO ADJUSTED POPS A BIT BASED ON THE LATEST MODEL RUNS AND THE CURRENT RADAR PICTURE. CURRENT HIGHLIGHT PACKAGES FOR WINTER WEATHER AND LAKE WINDS LOOKS ON TRACK. GILCHRIST. PREVIOUS SHORT TERM DISCUSSION...FORECAST CONTINUES TO BE BASED ON RADAR AND WATER VAPOR OVERLAYS AND TRENDS. BOTH PRODUCTS SHOWED A DRY SLOT MOVING OVER THE EASTERN HALF OF THE CWA. CENTER OF THE LOW HAS STALLED OVER THE GARFIELD/ROSEBUD COUNTY LINE. GFS, NAM, AND RAP PRODUCTS SEEM TO SYNCED UP VERY WELL TODAY WITH LOW AND DRY SLOT AND ARE CARRYING IT NORTHEAST FROM HERE ACROSS THE FAR EASTERN SECTIONS OF THE CWA AND CONTINUING THE RAINFALL TO THE WEST OF IT FOR THE NEXT 24 HOURS. MDOT CAMERAS ARE STILL SHOWING FREEZING LEVELS LOW ENOUGH THAT SNOW HAS ACCUMULATED AT LUFTBUROUGH HILL AND MALTASOUTH. HOWEVER RADAR TRENDS AND TEMPERATURES PREDICTIONS SHOULD BEGIN TRANSITIONING ANY NEW PRECIPITATION BACK INTO RAIN SLOWLY THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING HOURS. WHILE NO CGS HAVE BEEN EVIDENT ACROSS THE FAR NORTHEAST... MODELS CONTINUE TO PLACE SOME CAPE ACROSS THESE AREAS OF THE CWA AND THE DRY SLOT MOVING THROUGH IS FORCING SOME CONVECTIVE BANDS OUT JUST AHEAD OF IT SO THE POSSIBILITY STILL EXISTS. THE GLASGOW AREAS HAS BEEN THE MAIN AREA OF RAINFALL IMPACT WITH 2 TO 3 INCHES OF RAIN AND THIS TREND WITH AREAS WEST IN THE CWA ARE LIKELY TO CONTINUE WITH ANOTHER 1 TO 2 INCHES POSSIBLE IN THE NEXT 24 HOURS. WITH THE LOW AT ITS WEST MOST POSITIONING AND MOVING NORTHEAST, THIS WILL FORM A NEW TROWAL EXTENDING NORTH/SOUTH FROM PHILLIPS COUNTY THROUGH THE MUSSELSHELL RIVER. THIS WILL FORCE A LOOKOUT FOR AREAL FLOODING TONIGHT. WEDNESDAY... AS THE LOW LIFTS INTO SOUTHERN MANITOBA IT IS EXPECTED TO FINALLY MOVE THE TROWAL OFF TO THE EAST AND WITH THE RAINSHOWERS QUICKLY FOLLOWING BY THE AFTERNOON HOURS. WEDNESDAY NIGHT THROUGH THURSDAY... CLEARING WILL BEGIN OVERNIGHT LEADING TO TEMPERATURE DROP OFFS NEAR FREEZING FOR AREAS THAT SEE CLEAR SKIES. DRY CONDITIONS ARE ANTICIPATED OVERNIGHT HOWEVER AS FLOW BECOMES NORTHWEST A NEW SHORTWAVE IS ANTICIPATED TO IMPACT THE REGION WITH A A FEW HUNDRETHS OF AN INCH OF ADDITIONAL RAIN POSSIBLE THURSDAY AFTERNOON AND EVENING. GAH .LONG TERM...THU NIGHT THROUGH TUE... MADE SMALL ADJUSTMENTS TODAY ONLY TO THE FIRST 24 HOURS OF THE EXTENDED PERIOD. A STRONG NW FLOW ALOFT SETS UP AND DIRECTS THE NEXT PUSH OF RAIN SHOWERS THROUGH THE REGION FROM THURSDAY EVENING THROUGH FRIDAY MORNING WITH THE MOST ACCUMULATION FOR OUR WESTERN AND SOUTHERN ZONES. INCREASED POPS TO LINE UP WITH THE BEST MODEL CONSENSUS. THE SMALLER-SCALE DISTURBANCES RETREAT FURTHER NORTHWARD AND MERGE WITH THE LARGER HUDSON BAY LOW WHILE A SMALL-SCALE SHORT- WAVE RIDGE SETS UP OVER THE CENTRAL ROCKIES ON SATURDAY. NO SIGNIFICANT STORMS SYSTEMS ARE SET TO IMPACT NORTHEAST MONTANA THROUGH THE MIDDLE OF NEXT WEEK. BMICKELSON PREVIOUS LONG TERM DISCUSSION...BY THURSDAY NIGHT THE UPPER LOW IS EXPECTED TO BE PUSHING THROUGH SOUTH CENTRAL CANADA AND THE GREAT LAKES REGION. AN UPPER RIDGE BEGINS TO SET UP OVER THE WESTERN CONUS BUT ITS PROGRESSION WILL BE SLOWED BY A SHORTWAVE MOVING THROUGH MONTANA FROM THE NORTHWEST. MODELS ARE IN PRETTY GOOD AGREEMENT THAT WE SHOULD SEE AT LEAST A LITTLE RAINFALL FROM THIS FRIDAY MORNING. ANOTHER UPPER LOW IS EXPECTED TO MOVE FROM THE PACIFIC NORTHWEST INTO THE NORTHERN ROCKIES TOWARDS THE END OF THE WEEKEND...BUT SO FAR IT LOOKS AS IF MOST OF THE PRECIPITATION WILL STAY TO OUR SOUTH. OTHERWISE...NORTHWEST FLOW IS EXPECTED FOR THE REST OF THE PERIOD WITH A RIDGE SET UP TO OUR WEST AND A RATHER DEEP LOW OVER ONTARIO. HICKFORD && .AVIATION... A LARGE CYCLONIC STORM SYSTEM...STALLED OVER EASTERN MONTANA... WILL CONTINUE AFFECTING THE TERMINAL AREAS WITH PERIODS OF RAIN...STRONG WINDS...LOW MVFR/IFR CEILINGS & VISIBILITIES. EXPECT THE RAIN AND WIND TO FINALLY CLEAR OUT OF THE REGION BY LATE WEDNESDAY NIGHT. SCT && .HYDROLOGY... HEAVY RAINFALL FROM A WET LOW PRESSURE SYSTEM HAS BROUGHT RECORD SETTING RAINFALL TO MUCH OF NORTHEAST MONTANA. CREEKS AND STREAMS ARE RUNNING HIGH AND SOME FLOODING HAS BEEN REPORTED. RAINS WILL LIKELY WASH OUT A FEW ROADS AND FLOOD FIELDS AND LOW LYING AREAS. A SMALL STREAM FLOOD WARNING IS IN EFFECT FOR PORTIONS OF MCCONE...GARFIELD...PRAIRIE...VALLEY...AND PHILLIPS COUNTIES. IN ADDITION BEAVER CREEK NEAR SACO AND HINSDALE WILL SEE A DRAMATIC RISE TO BANKFULL OVER THE NEXT TWO DAYS. MINOR FLOODING IS EXPECTED ON BEAVER CREEK AT HINSDALE BY WEDNESDAY EVENING. THE MILK RIVER FROM DODSON TO NASHUA WILL SEE A DRAMATIC RISE AS WELL. THE MILK RIVER AT GLASGOW IS EXPECTED TO RISE TO MINOR FLOOD STAGE ON WEDNESDAY EVENING. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 AM MDT WEDNESDAY FOR CENTRAL AND SOUTHEAST PHILLIPS...GARFIELD...NORTHERN PHILLIPS...PETROLEUM. WINTER STORM WARNING UNTIL 6 AM MDT WEDNESDAY FOR SOUTHWEST PHILLIPS. LAKE WIND ADVISORY UNTIL 9 PM MDT WEDNESDAY FOR FORT PECK LAKE FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...GARFIELD...MCCONE...PETROLEUM. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, May 10, 3:08 PM MDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 308 PM MDT TUE MAY 10 2016 MTZ017>020-023>027-061-062-111200- CENTRAL AND SOUTHERN VALLEY-DANIELS-SHERIDAN-WESTERN ROOSEVELT- MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN VALLEY- EASTERN ROOSEVELT- 308 PM MDT TUE MAY 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LAKE WIND ADVISORY FOR FORT PECK LAKE IS IN EFFECT THROUGH 9 PM WEDNESDAY EVENING. EXPECT NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH THROUGHOUT THE PERIOD. A SLOW MOVING LOW PRESSURE SYSTEM WILL CONTINUE BRINGING WIDESPREAD RAIN TO NORTHEAST MONTANA THROUGH WEDNESDAY. MANY AREAS WILL RECEIVE ONE TO TWO AND A HALF INCHES OF RAIN FROM THIS SYSTEM. STRONG...GUSTY NORTH TO NORTHWEST WINDS WILL CONTINUE THROUGH WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ060-111200- SOUTHWEST PHILLIPS- 308 PM MDT TUE MAY 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING IS IN EFFECT THROUGH 6AM WEDNESDAY MORNING WITH SNOW TOTALS BETWEEN 10 TO 14 INCHES POSSIBLE ABOVE ELEVATIONS OF 3500 FEET FOR THE LITTLE ROCKIES. A SLOW MOVING LOW PRESSURE SYSTEM WILL BRING WIDESPREAD MIXED PRECIPITATION BELOW 3500 FEET. MANY AREAS WILL RECEIVE ONE TO TWO AND A HALF INCHES OF LIQUID PRECIPITATION FROM THIS SYSTEM WITH ACCUMULATING SNOW POSSIBLE. IN ADDITION STRONG, GUSTY NORTH TO NORTHWEST WINDS WILL CONTINUE THROUGH WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016-021-022-059-111200- CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-GARFIELD- NORTHERN PHILLIPS- 308 PM MDT TUE MAY 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 6AM WEDNESDAY FOR 2 TO 5 INCHES OF ACCUMULATING SNOW AND BLOWING SNOW WHICH WILL CAUSE TRAVEL DIFFICULTY WITH TO SLIPPERY ROADS AND REDUCED VISIBILITY. A SLOW MOVING LOW PRESSURE SYSTEM WILL CONTINUE BRINGING WIDESPREAD MIXED PRECIPITATION TO NORTHEAST MONTANA TODAY THROUGH WEDNESDAY. MANY AREAS WILL RECEIVE ONE TO TWO AND 1/2 INCHES OF LIQUID PRECIPITATION WITH ACCUMULATING SNOW FROM THIS SYSTEM. STRONG...GUSTY NORTH TO NORTHWEST WINDS WILL CONTINUE THROUGH WEDNESDAY. A LAKE WIND ADVISORY ALSO EXISTS FOR FORT PECK LAKE THROUGH WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 10, 3:52 PM MDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
352 PM MDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HEAVY RAIN SAINT MARIE 48.40N 106.53W
05/10/2016 M1.60 INCH VALLEY MT CO-OP OBSERVER
24 HOUR RAINFALL ENDING AT 330PM.
&&
PROTONLocal storm report, May 10, 4:40 PM MDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
440 PM MDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 10 N OPHEIM 49.00N 106.41W
05/10/2016 M1.18 INCH VALLEY MT CO-OP OBSERVER
24 HOUR RAINFALL TOTAL ENDING AT 4PM. STILL RAINING.
&&
PROTONThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:52 PM MDT | River Flood Warning | GGW | Valley | 3 days |
| May 11, 10:07 AM MDT | Areal Flood Warning | GGW | Phillips | 48 hr |
Nearby
River Flood Warnings in Montana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.